Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 1, 2019, 2:21 PM EDT for Collier County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 1, 2019, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WWUS82 KMFL 011821
SPSMFL
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Thu Aug 1 2019
FLZ066-069-070-011915-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
221 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 315 PM EDT...
* At 220 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Felda to near Naples. Movement was northwest at 30 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Immokalee, Belle Meade,
Orangetree, Golden Gate, East Naples, Lely Resort, Big Corkscrew
Island, Vineyards, Naples Park, Felda, Naples Manor, West Toll Gate
On Alligator Alley, North Naples, Pelican Bay, Corkscrew Swamp
Sanctuary, Lely and Rookery Bay Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2632 8166 2642 8166 2642 8156
2671 8157 2644 8108 2594 8181 2599 8184
TIME...MOT...LOC 1820Z 116DEG 25KT 2662 8147 2609 8184
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:57 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 1, 1:57 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Miami FL 157 PM EDT Thu Aug 1 2019 .AVIATION... Tropical wave oriented along coastal Atlantic waters is responsible for widespread SHRA/TSRA across S FL. Timing of main convective impacts will be sporadic, meriting prevailing VCTS across all eastern TAF sites. Intermittent phases of MVFR/IFR are likely within associated convective bands lowered cigs, heavy rainfall, and wind gusts 30-35kts. Surface winds will mainly be out of the E/SE throughout the forecast period. && .PREV DISCUSSION... /issued 1027 AM EDT Thu Aug 1 2019/ UPDATE... Leading edge of the moisture overnight kicked off a round of gusty showers and storms before daybreak this morning, with a relative minimum in convection currently. Tropical wave axis is being analyzed directly overhead as of 12Z, with an extensive batch of convection on it's backside across the local Atlantic waters into the Bahamas. Our neighborhood upper level trough is still in place across the central Gulf, with a 30-40kt jet still providing good ventilation across the peninsula. Temps aloft remain on the cool side, though do expect some modification of this as the wave continues to move through. Most notable is the increase in PWATs to over 2", as well as low level east southeast flow to a healthy 15-20kts. Models haven't had a good handle on the evolution of activity today so far with coverage far below what's currently ongoing. Cloud cover will be the main player in terms of coverage and intensity today. Current trends suggest we'll have enough heating for a diffuse Atlantic seabreeze to develop by midday and push west, driving the highest coverage through the afternoon. While this will lead to a relative minimum of coverage along the east coast, additional storms moving into the east coast will be a concern through the day. The tropical atmosphere aided by the upper level support point to two main hazards today: heavy rain and gusty downburst winds. Will likely see these threats higher over the interior and Gulf coast initially, but as Atlantic activity increases will be a concern along the east coast later in the day. PREV DISCUSSION... /issued 825 AM EDT Thu Aug 1 2019/ Heavy rainfall and localized flooding possible through the weekend... DISCUSSION... Today and Tonight... Upper troughing will remain prominent from the Gulf of Mexico through the lower Great Lakes. The digging trough will shunt the downstream ridging away from our area and into the western Atlantic. The northern portion of a tropical wave, now located over the Greater Antilles, will approach from the southeast allowing deep moisture to increase. The juxtaposition of this deep moisture with increasing cyclonic vorticity advection and jet-level divergence with the Gulf trough should enhance the coverage and intensity of convection today, with low-level forcing provided by the inland advancing Atlantic sea breeze this afternoon. Cool mid-level temperatures combined with surface heating should provide favorable lapse rates for a few stronger storms (provided there isn't too much cloud cover), with a slight uptick in low-level shear suggesting the possibility for a few rotating storms especially over the Atlantic and Gulf waters. The stronger storms today should produce gusty winds, frequent lightning, and heavy rainfall. Waterspouts are also a possibility given the increase in low-level shear. Localized flooding could be a concern with repeated bouts of rainfall however it does appear that storm motions should be progressive today. Given the deep moisture from the wave expect showers and thunderstorm to continue into tonight, especially over the Atlantic and Gulf waters. Temperatures should remain seasonal. Friday through Sunday... The deepening upper trough axis will remain to our west as the northern portion of the Tropical Wave reaches the western Bahamas and south Florida early in the period. The National Hurricane Center maintains a low probability (10 percent) for tropical development with this wave within the next 5 days. Regardless of tropical development (or lack thereof), showers and thunderstorms should become numerous given the influx of deep moisture and upper support from the nearby mid/upper trough. Conditions should become increasingly breezy as the wave approaches on Friday, with low-level SSE shear increasing to around 25 knots early Friday morning and persisting into the afternoon. We'll need to keep an eye on this given the possibility of rotating storms posing a tornado/waterspout risk depending upon how the mesoscale environment evolves. That said, the primary hazard associated with the Tropical Wave still appears to be heavy rainfall with an attendant risk for localized flooding. Forecast rain totals have increased with the most recent forecast model data, and average (or 50th percentile) amounts are in the 2- 4 inch range. The same model guidance suggests a reasonable worst case scenario (1 in 10 chance) in the 3-6 inch range. The greatest probability of seeing 3 inches or more is mainly confined to the east coast metro areas, with the highest probabilities (50-75 percent) centered over eastern Broward and Palm Beach Counties. Keep in mind that these amounts may adjust up or down as we head closer to this event. Higher than normal tides associated with the new moon may inhibit the ability for rainfall to quickly drain from coastal areas and therefore some minor coastal flooding is also possible along area beaches, docks, boat ramps, and other low-lying and flood prone coastal areas. Now is the time to prepare for the possibility of heavy rainfall from late week into the weekend. This is a good time to check storm drains to ensure they aren't clogged with debris before this potential heavy rain event. Temperatures should be near to perhaps slightly below normal during this time due to an increase in cloud cover. Monday and Tuesday... Higher rain chances may linger into early next week as the influence of the upper level trough and remnant low level boundary continue. Temperatures should be near seasonal normals. MARINE... Generally easterly to southeasterly flow is expected though some easterly wind surges could bring bouts of cautionary conditions over the Atlantic waters in the coming days as a tropical wave approaches from the southeast. Gusty winds, locally higher seas, heavy rain, waterspouts, and lightning are all threats from thunderstorms through the weekend. BEACH FORECAST... Higher than normal tides associated with the new moon may inhibit the ability for rainfall to quickly drain from coastal areas and therefore some minor coastal flooding is possible along area beaches, docks, boat ramps, and other low-lying and flood prone coastal areas from late week into the weekend. The rip current risk may increase for the Atlantic beaches over the weekend as E/SE winds increase. HYDROLOGY... The combination of widespread rainfall and above normal tides may bring the potential for localized flooding and/or minor coastal flooding from late week into the weekend. The excessive rainfall risk begins to emerge by Friday and should continue into at least Saturday. Those who need longer periods of time to prepare for potential flooding should review their plans of action. A Hydrologic Outlook (ESFMFL) provides more detail regarding potential flooding threats over south Florida. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 88 77 91 / 70 80 60 80 Fort Lauderdale 78 87 78 90 / 80 80 60 70 Miami 78 88 78 91 / 80 80 40 60 Naples 76 84 75 89 / 40 80 60 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...88/ALM MARINE...88/ALM AVIATION...09/Bhatti
Hazardous weather outlook, Aug 1, 11:18 AM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1118 AM EDT Thu Aug 1 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1118 AM EDT Thu Aug 1 2019 ...Tropical Wave Crossing the Region This Weekend... ...Periods of Heavy Rainfall Possible Across South Florida... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will move from east to west across South Florida today and tonight in association with a passing tropical wave. The main threats from this activity will be gusty winds, heavy rainfall, and frequent cloud to ground lightning. Waterspouts: There is a potential for at least isolated waterspouts across all South Florida waters today and tonight. The potential for waterspouts will be highest across the local Atlantic waters. Wind: Gusty showers and storms will be capable of producing winds in excess of 40 mph across the local waters. Stronger thunderstorms over land may produce wind gusts in excess of 50 mph, especially this afternoon and evening. Flooding: Periods of heavy rain are expected across South Florida today and tonight. Areas that see several rounds of rain, or high rainfall rates may experience ponding of water in low-lying and poorly drained areas. In addition, higher than normal tides with the New Moon will also limit the ability for any heavy rain that does fall to drain from areas near the coast. Rip currents: There is a moderate risk of rip currents along the Atlantic beaches. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A tropical wave will move across Florida into the upcoming weekend. The potential for further development of this system remains low. Deep tropical moisture will affect South Florida as a result through at least Sunday. Along with an upper level system over the Gulf of Mexico, this will create a continuing potential for heavy rainfall and a potential for flooding across South Florida. Beyond this weekend, scattered to locally numerous thunderstorms are expected. Frequent lightning and strong gusty winds will be the primary hazards with these storms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high winds and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 1, 12:25 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1225 PM EDT THU AUG 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM MARINE TSTM WIND 3 E LIBERTY CITY 25.82N 80.18W
08/01/2019 M45 MPH AMZ630 FL MESONET
MESOWEST SITE XMSP MEASURED A 39 KNOT WIND GUST.
&&
EVENT NUMBER MFL1900141
BHATTISpecial weather statement, Aug 1, 1:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
141 PM EDT Thu Aug 1 2019
FLZ063-066>068-168-011845-
Hendry FL-Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-Glades FL-
141 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR HENDRY...PALM BEACH AND GLADES
COUNTIES UNTIL 245 PM EDT...
* At 141 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Riviera Beach to 6 miles northwest
of Rotenberger Wildlife Refuge. Movement was west at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Belle Glade, Palm Beach, Clewiston, Pahokee, Tequesta, South
Bay, Labelle, Juno Beach, Moore Haven, Palmdale, Montura, Lakeport,
Canal Point, Buckhead Ridge and Lake Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2668 8003 2633 8067 2630 8088 2670 8157
2703 8156 2703 8127 2712 8127 2712 8117
2721 8117 2721 8094 2714 8087 2720 8082
2713 8079 2700 8087 2695 8100 2689 8100
2679 8082 2702 8064 2696 8061 2697 8003
TIME...MOT...LOC 1741Z 105DEG 30KT 2679 8001 2648 8089
MMSpecial weather statement, Aug 1, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Thu Aug 1 2019
FLZ066-069-070-011915-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
221 PM EDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 315 PM EDT...
* At 220 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Felda to near Naples. Movement was northwest at 30 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Immokalee, Belle Meade,
Orangetree, Golden Gate, East Naples, Lely Resort, Big Corkscrew
Island, Vineyards, Naples Park, Felda, Naples Manor, West Toll Gate
On Alligator Alley, North Naples, Pelican Bay, Corkscrew Swamp
Sanctuary, Lely and Rookery Bay Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2632 8166 2642 8166 2642 8156
2671 8157 2644 8108 2594 8181 2599 8184
TIME...MOT...LOC 1820Z 116DEG 25KT 2662 8147 2609 8184
CohenThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 1, 11:04 AM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 1, 12:58 PM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 1, 1:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 1, 1:41 PM EDT | Special Weather Statement | MFL | Glades, Hendry, Palm Beach | 64 min |
| Aug 1, 2:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 1, 2:59 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 1, 3:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.